MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO SPLITTABLE SHEATH INTRODUCER.; INTRODUCER, CATHETER

MERIT MEDICAL SYSTEMS MEXICO SPLITTABLE SHEATH INTRODUCER.; INTRODUCER, CATHETER
Catalog Number PLS-1008/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A lot number has been provided and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that post- cardiac resynchronization therapy-defibrillator [crt-d] implant procedure, the patient expired in the recovery unit.The physician alleges that at the beginning of the crt-d implant case, the stopcock on the sheath introducer was in the open position and air was noted within the tubing of the introducer sheath.The device was still used for access during the case and anesthesia stabilized the patient during the procedure.The physician alleges that air may have been introduced into the patient's subclavian vein and migrated during sheath placement.The patient would not stop coughing at times during the procedure, and o2 saturations had dropped.The crt-d device was successfully implanted and tested.All pacing parameters had been set correctly and the defibrillator was capturing as intended.The crt-d implant procedure was successfully completed.The patient was transferred to a recovery unit for observation in stable condition.The patient expired at some time during recovery.The cause of death is unknown.A hospital investigation is currently underway.The device was discarded and will not be returned for manufacturer evaluation.
 
Additional Manufacturer Narrative
According with the summary reported by the customer, the physician was notified by the attending medical device representatives that all introducer sheaths are packaged and shipped with the t-valve [stopcock] in the closed position, and if the valve was left in the open position after prepping the device, it would have been the responsibility of the clinical staff prepping the device or using the device to close the valve before using the sheath for procedures.The valve was inadvertently left in the open position after the device was prepped.Adverse event related to use error.

Brand Name
SPLITTABLE SHEATH INTRODUCER.
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15990692
Report Number3011642792-2022-00112
Device Sequence Number6103024
Product Code DYB
UDI-Device Identifier00884450467992
UDI-Public884450467992
Combination Product (Y/N)N
PMA/510(K) Number
K143255
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Catalogue NumberPLS-1008/A
Device Lot NumberI2220851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRT-D LEADS.
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexFemale